EconPapers    
Economics at your fingertips  
 

Utility and income transfer principles: Interplay and incompatibility

Marc Dubois and Stéphane Mussard

Mathematical Social Sciences, 2019, vol. 100, issue C, 46-56

Abstract: In this paper, it is assumed that income does not have a linear correspondence with utility. Consequently, transfers of income and transfers of utility that could improve social welfare are studied. The conditions for the fulfillment of generalized income transfer principles, relevant to any given order of stochastic dominance, are determined. The result relies on Bell polynomials and states that an income transfer principle of any order does not necessarily satisfy the utility transfer principle of the corresponding order.

Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165489619300368
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Utility and income transfer principles: Interplay and incompatibility (2019) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matsoc:v:100:y:2019:i:c:p:46-56

DOI: 10.1016/j.mathsocsci.2019.05.001

Access Statistics for this article

Mathematical Social Sciences is currently edited by J.-F. Laslier

More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matsoc:v:100:y:2019:i:c:p:46-56